Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pediatrics
Volume 2013, Article ID 897902, 3 pages
http://dx.doi.org/10.1155/2013/897902
Case Report

Serotonin Syndrome after Sertraline Overdose in a Child: A Case Report

1Department of Pediatrics, Centro Hospitalar de Vila Nova de Gaia e Espinho, EPE, Rua Doutor Francisco Sá Carneiro 4400-129 Vila Nova de Gaia, Portugal
2Department of Pediatrics, Centro Hospitalar do Médio Ave, EPE, Largo Domingos Moreira 4780-371 Santo Tirso, Portugal
3Pediatric Intensive Care Unit, Centro Hospitalar de São João, EPE, Alameda Prof. Hernâni Monteiro, 4200-319 Porto, Portugal

Received 11 October 2013; Accepted 2 December 2013

Academic Editors: C. F. Classen and G. Singer

Copyright © 2013 Joana Grenha et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. J. Whittington, T. Kendall, P. Fonagy, D. Cottrell, A. Cotgrove, and E. Boddington, “Selective serotonin reuptake inhibitors in childhood depression: systematic review of published versus unpublished data,” The Lancet, vol. 363, no. 9418, pp. 1341–1345, 2004. View at Publisher · View at Google Scholar · View at Scopus
  2. E. W. Boyer and M. Shannon, “The serotonin syndrome,” The New England Journal of Medicine, vol. 352, no. 11, pp. 1112–1120, 2005. View at Publisher · View at Google Scholar · View at Scopus
  3. H. Phan, M. J. Casavant, S. Crockett, A. Lee, M. W. Hall, and M. C. Nahata, “Serotonin syndrome following a single 50 mg dose of sertraline in a child,” Clinical Toxicology, vol. 46, no. 9, pp. 845–849, 2008. View at Publisher · View at Google Scholar · View at Scopus
  4. T. G. Martin, “Serotonin syndrome,” Annals of Emergency Medicine, vol. 28, no. 5, pp. 520–526, 1996. View at Publisher · View at Google Scholar · View at Scopus
  5. P. Birmes, D. Coppin, L. Schmitt, and D. Lauque, “Serotonin syndrome: a brief review,” Canadian Medical Association Journal, vol. 168, no. 11, pp. 1439–1442, 2003. View at Google Scholar · View at Scopus
  6. G. K. Isbister, S. J. Bowe, A. Dawson, and I. M. Whyte, “Relative toxicity of selective serotonin reuptake inhibitors (SSRIs) in overdose,” Journal of Toxicology—Clinical Toxicology, vol. 42, no. 3, pp. 277–285, 2004. View at Publisher · View at Google Scholar · View at Scopus
  7. D. Bijl, “The serotonin syndrome,” The Netherlands Journal of Medicine, vol. 62, no. 9, pp. 309–313, 2004. View at Google Scholar · View at Scopus
  8. M. Buck, “Serotonin syndrome: pediatric and neonatal considerations,” Pediatric Pharmacotherapy, vol. 12, no. 3, pp. 1–5, 2006. View at Google Scholar
  9. C. Frank, “Recognition and treatment of serotonin syndrome,” Canadian Family Physician, vol. 54, no. 7, pp. 988–992, 2008. View at Google Scholar · View at Scopus
  10. E. J. C. Dunkley, G. K. Isbister, D. Sibbritt, A. H. Dawson, and I. M. Whyte, “The hunter serotonin toxicity criteria: simple and accurate diagnostic decision rules for serotonin toxicity,” QJM, vol. 96, no. 9, pp. 635–642, 2003. View at Publisher · View at Google Scholar · View at Scopus
  11. A. Graudins, A. Stearman, and B. Chan, “Treatment of the serotonin syndrome with cyproheptadine,” Journal of Emergency Medicine, vol. 16, no. 4, pp. 615–619, 1998. View at Publisher · View at Google Scholar · View at Scopus
  12. K. C. Mils, “Serotonin syndrome. A clinical update,” Critical Care Clinics, vol. 13, pp. 763–783, 1997. View at Google Scholar
  13. R. I. Lappin and E. L. Auchincloss, “Treatment of the serotonin syndrome with cyproheptadine,” The New England Journal of Medicine, vol. 331, no. 15, pp. 1021–1022, 1994. View at Publisher · View at Google Scholar · View at Scopus
  14. P. Kolecki, “Venlafaxine induced serotonin syndrome occurring after abstinence from phenelzine for more than two weeks,” Clinical Toxicology, vol. 35, no. 2, pp. 211–212, 1997. View at Publisher · View at Google Scholar · View at Scopus
  15. P. K. Gillman, “Successful treatment of serotonin syndrome with chlorpromazine,” Medical Journal of Australia, vol. 165, no. 6, pp. 345–346, 1996. View at Google Scholar · View at Scopus